MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA TIBIAL ARTICULAR SURFACE PROVISIONAL SIZE 3-5 EF TOP; PROVISIONAL, KNEE

ZIMMER BIOMET, INC. PERSONA TIBIAL ARTICULAR SURFACE PROVISIONAL SIZE 3-5 EF TOP; PROVISIONAL, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that the provisional was returned fractured.Attempts have been made to obtain additional information, however, no additional information is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, e1, g4, g7, h1, h2, h3, h6, h7, h9, h10 the complaint sample was evaluated and the reported event was confirmed through physical evaluation.The returned provisional exhibits signs of repeated use (nicked or gouged) the dovetail feature is compressed & is fractured on the medial side of post, not all pieces returned.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Capa (b)(4) investigation into this issue determined that the likely root cause for the tasp fractures is bending/torsional loading on the device.A notification was sent to the field on (b)(6), 2014 to provide additional clarifications relating to the instructions for use of the tasp construct for all persona users on file at the time of the field notice.Ps tasp top components and standard (non-cps) tasp bottom components have been modified to prevent fracture.The fractured tasp component in this complaint was manufactured before the design modification and therefore the root cause is considered to be a previously addressed design issue.

Brand Name
PERSONA TIBIAL ARTICULAR SURFACE PROVISIONAL SIZE 3-5 EF TOP
Common Device Name
PROVISIONAL, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10010147
Report Number0001822565-2020-01580
Device Sequence Number16329087
Product Code JWH
UDI-Device Identifier00889024238817
UDI-Public(01)00889024238817
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517400610
Device Lot Number62565041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2578-2014
Patient Sequence Number1